Journals / İstanbul Tıp Dergisi / 2009 / Cilt: 10 - Sayı: 3

A case report: statin*Induced toxic myopathy

Statin kullanımına bağlı bir nekrotizan myopati olgusu

Pages
137–139
Publication Date
2022-10-18
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Because of widespread use of statin group drugs, our case is important to follow such patients carefully and regularly.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Case reports due to toxic myopathy increases with new synthetic statin drugs when compared with the first generation drugs.
📊
Key Findings & Data:Our case is a 58 year–old male patient, taking fluvastatin 80 mg/day, a HMG-CoA inhibitor.
💡
Conclusion & Impact:Because of widespread use of statin group drugs, our case is important to follow such patients carefully and regularly.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Case reports due to toxic myopathy increases with new synthetic statin drugs when compared with the first generation drugs. Symptoms can vary from mildly elevated CK levels and myalgia to fatal rabdomyolitic syndrome; a rare severe condition. Our case is a 58 year–old male patient, taking fluvastatin 80 mg/day, a HMG-CoA inhibitor. After 5 weeks of his treatment, he admitted to the hospital with muscle weakness and myalgia, starting from arms and spreading down to the legs. On laboratory examination CK level in blood was 2625 U/l and in biopsy there was myogenic involvement with necrosis, regeneration and mitochondrial changes. The myopathic involvement resolved clinically, electrophysiologically and on laboratory tests by discontinuation of the drug. Because of widespread use of statin group drugs, our case is important to follow such patients carefully and regularly.

Özet

İlk jenerasyon statin grubu ilaçlara göre yeni sentetik olanların yaygın kullanılması ile toksik myopati olgu raporları her geçen gün artmaktadır. Bu olgularda serumda hafif kreatin fosfokinaz (CK) artışı ve hafif kas ağrıları olması yanında enderde olsa öldürücü rabdomyolitik sendrom gibi ağır tablolar görülebilir. Olgumuz 58 yaşında erkek hasta 3 hidroksi 3 metilglutaril coenzimA redüktaz (HMG-COA) inhibitörü olan fluvastatin 80 mg/gün tedavisine başlandıktan yaklaşık beş hafta sonra kollarında olan sonra bacaklarına yayılan yaygın kas güçsüzlüğü ve ağrılar nedeniyle hastanemize başvurdu. Yapılan tetkiklerinde CK 2625 U/L ve elektromyografik incelemede (EMG) proksimal kaslarda belirgin myojen tutulum ve daha sonra yapılan kas biyopsisinde nekroz, rejenerasyon ve mitokondriyal değişiklikler saptandı. Bu myopatik süreç, statin tedavisinin kesilmesi ile klinik, laboratuar ve elektrofizyolojik olarak düzeldi. Olgumuz günümüzde statin kullanımının yaygın olması nedeni ile böyle hastaların dikkatli ve düzenli aralıklarla takip edilmeleri gerektiğinin vurgulanması açısından anlamlı görüldü.

🔖

Cite This Article

TAŞKIRAN, E., YILDIRIM, S., SÜRMELİ, R., ŞAHİN, Ş., YAĞIZ, O. (2022). A case report: statin*Induced toxic myopathy. İstanbul Tıp Dergisi, Cilt: 10 - Sayı: 3, 137–139. https://ajindex.com/articles/552634

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (1)

  1. Tunçbay T, Tunçbay E. Toksik Myopatiler. Nöromüsküler Hastalıklar. İzmir. 2004; 643-8 2. Katzung GB. Basic and clinical Pharmacology. Malloy MJ, Kane PK. Agents used in hiperlipidemia içinde 7. bask›. Appleton and Lange 1998; 573-5 3. Sekowski I, Samuel P. Clofibrate-induced acute musculer syndrome. Am J Cardiol 1972; 30: 572-4 4. Marais GE, Larson KK. Rabdomyolysis and acute renal failure induced by combination lovastatin and gemfibrozil therapy. Ann Int Med 1990; 112:3: 228-30 5. Carpet G, Hilton-Jones D and Griggs RC. Disorder of Voluntary Muscle. Argov Z, Kaminski HJ, Al-Mudallal A, Ruff LR. Toxic and iatrogenic myopathies and neuromusculer transmission disorders içinde 7. baskı. Cambridge University Pres 2001; 676-9 6. Argov Zohar. Drug induced-myopathies. Curr Opin.Neurol Oct 2000; 541-5 7. Thompson PD, Clarkson P, Karas RH. Statin-associated myopathy. JAMA. 2003; 289: 1681-90. 8. Ropper AH, Brown RH. Metabolik ve toksik myopatiler. Adams and Victor’s Principles of Neurology Ed: Murat Emre. Çev: Hatice Karasoy. Günefl Kitabevi 2006; 1238-4333. 9. Evans M, Rees. The myotoxicity of statins. Curr Opin Lipidol.2002;13: 415-420 10. Ucar M, Mjorndal T, Dahlqvist R. HMG-CoA reductase inhibitors and myotoxicity. Drug Saf.2000; 22: 441-57 11. Evans M, Rees A. Effects of HMGCoA reduktase inhibitors on skeletal muscle: are all statins the same? Drug Saf. 2002; 25: 649-63. 15. Thompson PD, Clarkson P, Karas RH. 12. Serdaroğlu P, Deymeer F. Kas ve Nöromüsküler Kavşak Hastalıkları. Nöroloji. İ.Ü. İstanbul Tıp Fakültesi Temel ve Klinik Bilimler Ders Kitapları. Ed: Öge AE. Nobel Tıp Kitabevleri 2004: 13. Engel GA, Amstrong CF, Myology PS. Audry Myoglobinuria içinde 2. baskı. USA Mc Graw-Hill 1994; 1679-90 14. Graham DJ, Staffa JA, Shatin D, et al. Incidence of hospitalized rhabdomyolysis in patients treated with lipid- lowering drugs. JAMA. 2004;2 92: 2585-90.